Hail, Hubbard
- When
- August 25, 5:20 PM CST
- Where
- Hubbard County, 0.47 mi E of Lake George
- Measured
- 1 in hail
- Reported by
- Emergency Manager
- Coordinates
- 47.200, -94.990
Late afternoon temperatures on the 25th peaked around 90F with dew points in the low 70s. By early evening thunderstorms fired up along a convergent boundary over Hubbard and Beltrami counties.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS FGF wrote it up.
Late afternoon temperatures on the 25th peaked around 90F with dew points in the low 70s. By early evening thunderstorms fired up along a convergent boundary over Hubbard and Beltrami counties.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before the first event at Aug 25, 2:28 PM CST, 2 hours 52 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND FORKS ND 328 PM CDT SUN AUG 25 2013 .SHORT TERM...(THIS EVENING THROUGH MONDAY NIGHT) ISSUED AT 321 PM CDT SUN AUG 25 2013 FORECAST CHALLENGE WILL BE PERIODIC PCPN CHANCES AND TEMPERATURES/HEAT INDICES. MODELS IN FAIR AGREEMENT ALTHOUGH DIFFERENCES IN SURFACE LOW PLACEMENT TONIGHT AND MONDAY WILL DETERMINE FAVORED LOCATION FOR CONVECTION AND WILL USE BLEND FOR FORECAST. FOR TONIGHT MODELS IN GENERAL AGREEMENT WITH BOUNDARY PLACEMENT BY EVENING FROM SURFACE LOW NEAR ND/SD BORDER AREA EASTWARD. THIS AREA CURRENTLY STRONGLY CAPPED SO CONVECTIVE INITIATION MAY TAKE SOME TIME. APPEARS TO BE A WEAK MID LEVEL IMPULSE IN CENTRAL SD WHICH MAY AID IN DEVELOPMENT ALTHOUGH FEATURE LOOKS WEAK AND CAP STRONG. WILL MAINTAIN CURRENT HIGHEST POPS IN THIS AREA. APPEARS TO BE ANOTHER SHORT WAVE LIFTING NE THROUGH WYOMING. THIS FEATURE MAY LIFT INTO NORTHERN FA LATER TONIGHT HOWEVER WITH MORE STABLE AIRMASS WITH SURFACE HIGH PRESSURE NOT EXPECTING ANY PCPN WITH THIS FEATURE. DOES NOT LOOK TO BE ANY CHANGE IN AIRMASS WITH UPPER RIDGE IN PLACE SO WILL BE ANOTHER WARM MUGGY NIGHT ACROSS MOST OF THE FA. ANOTHER WAVE OVER CENTRAL/NORTHERN CA/NEVADA TO RIDE OVER UPPER PERIPHERY OF PERSISTENT RIDGE AFFECTING THE FA LATER TOMORROW. MODELS HAVE BEEN DIFFERING ON ASSOCIATED SURFACE LOW/BOUNDARY PLACEMENT FROM RUN TO RUN. FOR THIS WILL KEEP PRETTY CLOSE TO CURRENT POP LAYOUT. COLUMN REMAINS VERY WARM AND HUMID AND WILL CONTINUE THE NEED TO MONITOR FOR ANY POTENTIAL HEAT ADVISORY AREAS. WILL LIKELY SEE SOME PCPN WORKING FROM WEST TO EAST ACROSS PORTION OF FA MONDAY EVENING LIKELY WINDING DOWN LATER IN THE NIGHT. .LONG TERM...(TUESDAY THROUGH SUNDAY) ISSUED AT 321 PM CDT SUN AUG 25 2013 LOOKS TO BE A BREAK IN SHORT WAVE ACTIVITY TUESDAY AND WEDNESDAY AND WILL KEEP FORECAST DRY. WILL CONTINUE WITH WELL ABOVE AVERAGE TEMPERATURES. .LONG TERM... /WED NIGHT THROUGH SUN/ LONG TERM MODELS TODAY CONTINUE THE TREND OF WEAK/FLATTENED RIDGE OVER NORTHERN TIER OF CONUS HAVING A SERIES OF WEAK WAVES PUSH THROUGH THE AREA...RESULTING IN CONSALL SOLUTION GIVING LONG PERIOD OF LOW POPS. THE GEM CONTINUES TO BE SLIGHTLY DRIER THAN ECMWF/GFS...WHICH SEEMS MORE REASONABLE WITH STRESSED CROPS RESULTING IN LOWER ET RATES THIS SUMMER. BEST CHANCE OF ANY CONVECTION WOULD BE WED NIGHT INTO THU TIMEFRAME AS MODELS ARE SOMEWHAT CONSISTENT WITH A WARM FRONTAL BOUNDARY ACROSS SD AND SRN MN. CONFIDENCE IS LOW FROM THU NIGHT ON. TEMPS SHOULD BE SLIGHTLY COOLER THAN THIS WEEKEND...BUT STILL A GOOD 5 DEG ABOVE SEASONAL NORMS. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z MONDAY AFTERNOON) ISSUED AT 1232 PM CDT SUN AUG 25 2013 VFR CONDS WITH SFC HIGH PRESSURE OVER THE AREA. WINDS WILL TURN MORE EASTERLY TO SOUTHEASTERLY TOMORROW AS A WARM FRONT SETS UP OVER FAR SOUTHERN VALLEY. NO PRECIP EXPECTED FOR THIS TAF PERIOD. && .FGF WATCHES/WARNINGS/ADVISORIES... ND...HEAT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR NDZ052-053. MN...HEAT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR MNZ029>032-040. && SHORT TERM...VOELKER LONG TERM...SPEICHER/VOELKER AVIATION...SPEICHER
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND FORKS ND 659 AM CDT SUN AUG 25 2013 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-261200- WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS- WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE- EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN- SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN- WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER- PEMBINA-BENSON-RAMSEY-EASTERN WALSH-EDDY-NELSON-GRAND FORKS- GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT-RICHLAND- WESTERN WALSH- 659 AM CDT SUN AUG 25 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...TODAY AND TONIGHT A SLIGHT RISK OF SEVERE STORMS IS POSSIBLE TODAY ROUGHLY SOUTH AND EAST OF A LINE FROM BLACKMER NORTH DAKOTA TO DORAN MINNESOTA TO OYLEN MINNESOTA. THE STORMS WILL BE MOSTLY LIKELY AFTER THE NOON HOUR AND SHOULD BE OUT OF THE AREA BY MIDNIGHT. AN UPPER LEVEL DISTURBANCE WILL MOVE THROUGH THIS AFTERNOON AND EVENING AND PRODUCE THE THEREAT OF THUNDERSTORMS. ALSO THE HEAT INDEX WILL MAY APPROACH HEAT ADVISORY CRITERIA IN GRANT COUNTY MINNESOTA THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE HEAT INDEX MAY AGAIN APPROACH HEAT ADVISORY CRITERIA MONDAY AFTERNOON AND EVENING OVER GRANT COUNTY MINNESOTA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED. HOPPES
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
1246 PM CDT SUN AUG 25 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0815 PM HAIL 7 WSW WARROAD 48.87N 95.46W
08/24/2013 E1.50 INCH ROSEAU MN PUBLIC
INFORMATION PASSED TO NWS VIA RELATIVES
&&
PJSPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
104 PM CDT SUN AUG 25 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0810 PM HAIL 2 SW WARROAD 48.89N 95.35W
08/24/2013 E1.00 INCH ROSEAU MN PUBLIC
QUARTER OR SLIGHTLY LARGER SIZED HAIL JUST AFTER 8 PM
&&
PJSPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
128 PM CDT SUN AUG 25 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0340 AM TSTM WND DMG 6 NE VALLEY CITY 46.98N 97.92W
08/25/2013 BARNES ND PUBLIC
HAIL AND WIND CAUSED SOME CROP DAMAGE. HAIL SIZE UNKNOWN.
0355 AM TSTM WND DMG 2 W KRAGNES 46.99N 96.79W
08/25/2013 CLAY MN PUBLIC
GRAIN BIN UNDER CONSTRUCTION WAS BLOWN OVER. LARGE HAIL
TO NEAR GOLFBALL SIZE ALSO REPORTED VIA KVLY FACEBOOK
PAGE.
0455 AM HAIL 1 E CALLAWAY 46.98N 95.89W
08/25/2013 E1.00 INCH BECKER MN PUBLIC
ESTIMATED HAIL OF AT LEAST QUARTER SIZE. SEVERAL BRANCHES
DOWN.
&&
JAMPRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
424 PM CDT SUN AUG 25 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0715 PM HAIL 7 S WARROAD 48.81N 95.32W
08/24/2013 M1.00 INCH ROSEAU MN PUBLIC
0737 PM TSTM WND DMG 3 E ROSEAU 48.85N 95.70W
08/24/2013 ROSEAU MN TRAINED SPOTTER
REPORT OF MULTIPLE 20-30 FT TREES DOWN. TIME ESTIMATED
FROM RADAR.
0740 PM HAIL 4 S SALOL 48.81N 95.57W
08/24/2013 M2.00 INCH ROSEAU MN BROADCAST MEDIA
PUBLIC FACEBOOK REPORT RELAYED VIA MEDIA PARTNER.
0810 PM HAIL 2 SW WARROAD 48.89N 95.35W
08/24/2013 E1.00 INCH ROSEAU MN PUBLIC
QUARTER OR SLIGHTLY LARGER SIZED HAIL JUST AFTER 8 PM
0815 PM HAIL 7 WSW WARROAD 48.87N 95.46W
08/24/2013 E1.50 INCH ROSEAU MN PUBLIC
INFORMATION PASSED TO NWS VIA RELATIVES
0340 AM TSTM WND DMG 6 NE VALLEY CITY 46.98N 97.92W
08/25/2013 BARNES ND PUBLIC
HAIL AND WIND CAUSED SOME CROP DAMAGE. HAIL SIZE UNKNOWN.
0353 AM TSTM WND GST FARGO 46.88N 96.82W
08/25/2013 M59.00 MPH CASS ND ASOS
0355 AM TSTM WND DMG 2 W KRAGNES 46.99N 96.79W
08/25/2013 CLAY MN PUBLIC
GRAIN BIN UNDER CONSTRUCTION WAS BLOWN OVER. LARGE HAIL
TO NEAR GOLFBALL SIZE ALSO REPORTED VIA KVLY FACEBOOK
PAGE.
0455 AM HAIL 1 E CALLAWAY 46.98N 95.89W
08/25/2013 E1.00 INCH BECKER MN PUBLIC
ESTIMATED HAIL OF AT LEAST QUARTER SIZE. SEVERAL BRANCHES
DOWN.
&&
DKELLENBThe Fargo/Grand Forks radar (KMVX), 180 km away, was scanning. The volume nearest the first event began at 23:18 UTC.
4 hail, 1 thunderstorm wind. Local standard time, as filed.
The hail fell on the south side of Bemidji.
A tree was blown down near the junction of county roads 39 and 22.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Minnesota in 2013Every state in 2013This day in weather historyWarnings in Minnesota, August 2013
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 466919, 466921, 466923, 466925, 466928.